MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER
Model Number 1010480-H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the ht pilot guidewire crossed the heavily tortuous and heavily calcified right coronary artery without resistance, but part of the shaft and the radiopaque tip of the guide wire separated in the rca.The separated segment traveled to the distal portion of the lesion in the rca.Attempts to remove the separated segment were made, but not successful.Another pilot guide wire was used to complete the procedure.The physician implanted one long stent to embed the separated portion of the wire into the vessel wall and also to treat the target lesion.The patient was admitted to the cardiac intensive care unit and was discharged on (b)(6) 2024.No additional information was provided.
 
Additional Manufacturer Narrative
The device was lost in transit.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.A conclusive cause for the reported difficulties cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.Factors that may contribute to material separation during use include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the information provided and because the device was lost in transit, it is unknown what may have caused the reported material separation.Additionally, the separated portion of the wire was embedded into the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D3: device returning status updated from yes to no.H6: health effect impact code 4614 removed.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to the operational context of the procedure.It was reported that during the procedure, the wire separated.Analysis of the returned wire confirmed the reported material separation.The separation face was noted to be jagged.This type of damage is consistent with force applied at a kink or bend.It is likely that the guide wire sustained damage during use, such as a kink, and subsequent separated during manipulation.The separated portion of the wire was embedded into the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D9: device available for evaluation corrected from no to yes.H6: component code 4755 was removed and codes 772, 4721, 761 and 3050 were added.H6: type of investigation code 4114 was removed, and code 10 was added.H6: investigation findings code 3221 was removed, and code 114 was added.H6: investigation conclusions code 4315 was removed, and code 4307 was added.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to the operational context of the procedure.It was reported that during the procedure, the wire separated.Analysis of the returned wire confirmed the reported material separation.The separation face was noted to be jagged.This type of damage is consistent with force applied at a kink or bend.It is likely that the guide wire sustained damage during use, such as a kink, and subsequent separated during manipulation.The separated portion of the wire was embedded into the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Corrections: d4 - lot #: updated from 3110971 to 3112172.D4 - primary udi number: updated from (b)(4).H4 - device mfg date: 11/9/2023 to 11/21/2023.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the lot number is 3112172.No additional information was provided.

Brand Name
HI-TORQUE PILOT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19942334
Report Number2024168-2024-09388
Device Sequence Number4953509
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public(01)08717648073854(17)251031(10)3112172
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number3112172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/14/2024
09/17/2024
11/15/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/15/2024
09/18/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown